Wildfire, Independence
- When
- July 28, 10:00 AM CST to 7:30 PM CST
- Where
- Independence forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
5 mile south of Thida in Independence County burned 116 acres on the 28th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Boulder Fire 0.5 mile south of Thida in Independence County burned 116 acres on the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 28, 5:18 AM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 618 AM CDT SAT JUL 28 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD...WITH NO SIGNIFICANT WEATHER OR OBSTRUCTIONS TO VISIBILITY. TAFS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 113 AM CDT SAT JUL 28 2012/ SHORT TERM...TODAY THROUGH TUESDAY OPPRESSIVE HEAT WILL BE THE MAIN FORECAST FOCUS IN THE SHORT TERM AS UPPER LEVEL RIDGING REDEVELOPS ACROSS THE REGION. DRIER AIR WILL CONTINUE TO FILTER INTO AR FROM THE NORTH BEHIND A WEAK SFC FRONT THAT WILL PUSH SOUTH ACROSS THE STATE BY THIS AFTERNOON. INCREASING HEIGHTS AND TEMPS ALOFT...AND WITH AMPLE MIXING OF DRY AIR ALOFT DOWN TO THE SFC...TEMPS WILL WARM WELL INTO THE UPPER 90S AND INTO THE TRIPLE DIGITS THROUGH EARLY NEXT WEEK. LOOKS LIKE TEMPS WILL GRADUALLY WARM THROUGH MON...WITH THE HOTTEST TEMPS LIKELY ON MON AFTERNOON AS WINDS SHIFT TO THE SW AND WEST THEN. DEWPTS BY MON AFTERNOON WILL DROP DOWN INTO 50S ACROSS MOST OF THE CWA...EVEN SOME 40S POSSIBLE ACROSS THE FAR WEST. AS A RESULT...TEMPS FOR MOST LOCATIONS WILL BE OVER 100...WITH SOME LOCATIONS ACROSS THE FAR WRN COUNTIES AND IN THE AR RIVER VALLEY REGION APPROACHING THE LEVELS OF A WEEK AGO. THESE HIGH AFTERNOON TEMPS COULD LIKELY APPROACH OR POSSIBLY EXCEED RECORD HIGHS. HEADLINES FOR THE OPPRESSIVE HEAT WILL NEED TO BE ADDRESSED DURING THAT TIME-FRAME...BUT WILL DEPEND ON HOW DRY THE AIR WILL BE AS SOME LOCATIONS COULD SEE HEAT INDEX VALUES BELOW THE ACTUAL TEMPS BY MON AFTERNOON. SHOULD POINT OUT THAT CURRENT FORECAST HIGHS COULD POTENTIALLY EVEN BE TOO LOW...ESPECIALLY GIVEN TRENDS IN THE PAST FEW WEEK COMPARED TO MODEL GUIDANCE WHICH HAS STRUGGLED WITH THE EXTREME TO EXCEPTIONAL DROUGHT INFLUENCE. SPECIFICALLY...THE NAM NUMBERS HAVE BEEN THE MOST REALISTIC REGARDING HIGHS AND AFTERNOON DEWPTS THROUGH IN RECENT WEEKS. HOWEVER...SOME INSTANCES LAST WEEK HAVE SHOWN THE NAMS FORECAST GUIDANCE FOR TEMPS/DEWPTS TO BE UNDERDONE/OVERDONE RESPECTIVELY DURING THE PEAK MIXING OF THE AFTERNOON. AS A RESULT...RECORD HIGHS WILL BE A REAL POSSIBILITY FOR SOME SITES THROUGH EARLY NEXT WEEK. BY LATE IN THE PERIOD...THE UPPER RIDGE WILL SLIDE SLIGHTLY WEST...WITH A WEAK UPPER WAVE MOVING SE IN THE NW FLOW ALOFT. THIS COULD ALLOW FOR TEMPS TOO COOL A BIT FROM MON AFTERNOON...AND MAYBE BRING SOME INCREASED RAIN CHANCES TO THE NERN COUNTIES TUE AFTERNOON. EARLIER IN THE PERIOD...CHANCE FOR PRECIP WILL REMAIN LOW...BUT ISOLATED DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE EACH AFTERNOON. HOWEVER...CHANCES AND CONFIDENCE IN LOCATION ARE TOO LOW TO MENTION AT THIS TIME. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY VERY LITTLE CHANGE WAS MADE TO THE GOING FORECAST. THE UPPER RIDGE MAY CONTRACT A BIT...ALLOWING A FRONT TO GET CLOSER TO THE STATE. HOWEVER...THE BOUNDARY WILL LIKELY STALL NEAR THE NORTH AND WASH OUT. WEAK DISTURBANCES MOVING THROUGH THE PERIPHERY OF THE RIDGE... INTERACTING WITH THE REMNANTS OF THE FRONT AND MOISTURE OVER THE REGION MAY ALLOW FOR SMALL CHANCES OF SHOWERS/STORMS OVER THE EASTERN HALF OF THE REGION AROUND MID-WEEK. HOWEVER...BY THE END OF THE WEEK...THE RIDGE WILL REASSERT ITSELF...WITH LARGE-SCALE SUBSIDENCE RETURNING. THE ONE POSITIVE THING IN THE LONG TERM...ASIDE FROM SLIGHT RAIN CHANCES WILL BE THAT TEMPERATURES WILL HAVE A HARDER TIME REACHING THE CENTURY MARK...ON ACCOUNT OF INCREASED LOW LEVEL HUMIDITY. CLIMATE... HERE ARE SOME RECORD TEMPERATURES THROUGH THE END OF THE MONTH. IN THE COMING DAYS...SOME OF THESE RECORDS COULD BE CHALLENGED. THE FIRST NUMBER AFTER THE RECORD IS THE CURRENT NWS FORECAST VALUE. FOR A POINT OF COMPARISON...THE SECOND NUMBER IS THE FORECAST HIGH TEMPERATURE FROM THE RAW NAM12 OUTPUT. THE POINT OF ALL THIS IS THAT WE ARE CONTINUING TO TREND THE FORECAST UPWARD...AS THE NAM NUMBERS HAVE BEEN THE MOST REALISTIC WITH RESPECT TO HIGH TEMPERATURES THROUGH THE CURRENT SUMMER SEASON. TAKING INTO ACCOUNT DRIER AIR ALLOWING VERY EFFICIENT MIXING DURING THE AFTERNOON HOURS...THESE VALUES MAY BE ON THE CONSERVATIVE SIDE...AND RECORD-BREAKING HEAT COULD BE A REAL POSSIBILITY. HARRISON MOUNT IDA ARKADELPHIA 29 107(1986) 103 105 29 110(1930) 102 104 29 105(1952) 105 108 30 106(1986) 105 109 30 107(1947) 105 106 30 105(1986) 107 110 BRINKLEY LITTLE ROCK MONTICELLO 29 111(1930) 102 104 29 108(1930) 104 103 29 104(2006) 101 106 30 103(1896) 104 108 30 108(1986) 108 111 30 104(2006) 102 104 CAMDEN NEWPORT PINE BLUFF 29 106(1930) 103 106 29 109(1930) 101 103 29 109(1930) 100 106 30 111(1930) 105 109 30 103(1980) 106 111 30 107(1986) 103 110 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUL 28 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HIGH TO EXTREME WILDFIRE DANGER CONTINUES DUE TO OVERALL DROUGHT CONDITIONS AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. HUMIDITY ALONG WITH HOT TEMPERATURES EXPECTED WILL ALLOW FOR AFTERNOON HEAT INDEX VALUES TO RANGE FROM 100 TO 105 DEGREES IN MUCH OF ARKANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE IN THE PLAINS WILL STRENGTHEN OVER THE REGION DURING THE NEXT FEW DAYS. UNDER THE HIGH...HEAT WILL BE A SIGNIFICANT CONCERN. ON SUNDAY AND MONDAY...HIGH TEMPERATURES WILL RANGE FROM 100 TO NEAR 110 DEGREES...WITH SIMILAR HEAT INDEX VALUES. HEADING INTO NEXT WEEK...ABOVE NORMAL TEMPERATURES WILL CONTINUE... WITH ONLY SMALL CHANCES OF SHOWERS AND STORMS. THE WILDFIRE DANGER IS EXPECTED TO REMAIN HIGH TO EXTREME THROUGH THE PERIOD WITH HOT AND MOSTLY DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386987.